MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC KIT: 2L 5.5 FR X 55 CM CG+ VPS; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW PICC KIT: 2L 5.5 FR X 55 CM CG+ VPS; CATHETER,INTRAVASCULAR,THERAP
Model Number IPN055871
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the guidewire does not fully advance, but the sheath, picc, and buddy wire all advance and the catheter was placed.Resistance was noted when inserting the wire.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one spring wire guide (swg) in its advancer for evaluation.The guide wire straightener and cap was not returned.There was one kink towards the distal end of the guide wire.Signs of use were observed on the guide wire and its advancer.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were secure and intact.The kink on the guide wire measured 399mm from the proximal tip of the guide wire.The guide wire length measured 45cm, which is within the specification limits of 43.75cm-46.26cm per the guide wire product drawing.The guide wire outer diameter measured 0.0178", which is within the specification limits of 0.0160"-0.0185" per the guide wire product drawing.The returned guide wire was inserted through a laboratory inventory 21ga introducer needle assembly using a laboratory inventory advancer.The guide wire was able to pass with little to no difficulty.Performed per ifu statement, "raise thumb and pull arrow advancer approximately 4 - 8 cm away from introducer needle.Lower thumb onto arrow advancer and while maintaining a firm grip on guidewire , push assembly into needle to further advance guidewire.Continue until guidewire reaches desired depth".A manual tug test confirmed that the distal weld was intact.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested." the report of a kinked guide wire was confirmed through complaint investigation.Visual analysis revealed one kink towards the distal end of the guide wire body.The guide wire met all relevant dimensional and functional requirements.A device history record review was performed with no relevant findings.Based on correspondence with the customer that resistance was observed during use and the sample received , unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PICC KIT: 2L 5.5 FR X 55 CM CG+ VPS
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16853317
Report Number9680794-2023-00348
Device Sequence Number12671827
Product Code LJS
UDI-Device Identifier10801902159967
UDI-Public10801902159967
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2024
Device Model NumberIPN055871
Device Catalogue NumberASK-45552-RH
Device Lot Number13F22K1085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown